Bad Reaction to medication

Hi everyone,

hope your day will be calm while we try to enjoy the lovely sunshine, and warmth on our bodies.

I am just recovering from a bad reaction to changing my meds from Gabapentin to Pregablin. What an awful drug for me, I wen to a very dark place at the weekend. I have only been on them 10 days as I had to be weaned off the Gabapentin. I have not know where I was,or going to, I had co-ordination problems, in fact the list is endless.

Went to Doctors yesterday and am now weaning off Pregabalin and back onto Gabapentin. I would rather have some pain than feel the way I did at the weekend. Has anyone else had similar experiences. Please Help if you can. Very down, not sure where I am going with everything, but will try to find a way forward. I am sure your support will help. Tahaks to you all for reading this post. Sue

6 Replies

oldestnewest
  • Hi there

    Yes! I can relate hugely to what you are saying.

    I was put on Pregabalin a few months ago. I'd heard all the problems with side effects, or so I thought.

    It has to be said that I have some issues at home at the moment, but after about 10 days to 2 weeks after starting Pregabalin I went into a very very dark place.

    I suffer with clinical depression and just put my mood down to what is going on around me at the moment, but there was something different about my mood that I couldn't identify.

    Then for some reason I can't imagine, I suddenly vaguely remembered one of our forum members warning someone else about watching their mood whilst on Pregabalin.

    I slowly weaned myself off it, and have now come a long way back out of that dark place.

    For me personally I am certain that the Pregabalin changed my mood, and not for the better.

    I've been a member of the forum for years and have not heard people speak about mood change much with Pregabalin but it definitely affected me badly.

    The good news is that you will come out of that dark place. Don't be tempted to wean off any quicker than your GP has recommended otherwise you will have a whole host of other side effects too.

    Just wean slowly off, and you will start to feel better in yourself.

    The sad thing for me is that it did help with my pain!

    Wishing you much peace

    Lu x

    Administrator

  • Thank you so much for your kind words. Gentle hugs and blessings.Sue

  • Hi cattistock2013

    I am so genuinely sorry to read this my friend and I sincerely hope that you are beginning to feel better now? Sadly, as individuals we cannot always tell if a drug is going to agree with us or not?

    I want to sincerely wish you all the best of luck, and please take care of yourself.

    All my hopes and dreams for you

    Ken

  • Hello,

    I was sent a link to this post in response to my post about pregabalin yesterday, and I must say, I know exactly how you feel...I turned into a totally different person on a dose of 600mg daily. They were intended to replace the amitriptyline I was taking. I believe they are the same category of meds. anyway, my family described me as being bi polar, I had manic episodes, was angry, mean, and awful to live with. My poor family were walking on egg shells, and didn't know when I would explode next. My head was in a very dark place, and I was also questioning reality if that makes sense? I hope it does to you, I was beginning to feel alone with these added symptoms. The Dr didn't think there was a problem with them, and seemed to think it was more the tramadol, and the mixture of different meds together, I slowly reduced the amount, and now I off them, but have gone back to amitriptyline, as I find they help me get to sleep.

    I really found after the last 50mg daily, I then reduced further to 50mg every other day for a week, and had no withdrawal symptoms. If you need to ask anything, or just want to chat/vent, I am here. I'm rooting for you too, you can do it!!

    Beks

  • Thank you for your response and willingness tohelp. I think I am doing some cold turkey at the minute even though I am dropping the Pregabalin and taking on the Gabapentin, so not feeling to steady today.

    Many blessings Beks x

  • I have been on gabapentin for 8-9 years taking 3-6 300mg each a day. About 5 yrs ago I was having heart arrhythmia and ended up being hospitalized. They thought it was from the gabapentin, so took me off of it in the hospital and put me on lyrica. I was released from hospital about 5 days later and came home and within 2 days I wanted to commit suicide. It was awful and I just cried and cried feeling very depressed which I had not been before. Called my daughter in law who is a nurse practitioner and told her my symptoms and she asked what medication I was on. When I told her lyrica she said stop immediately and get to my doctor. I did and she said "Oh my goodness, you are in the 5% who become suicidal when they take it." She said it is a good thing someone recognized it before it was too late. So now I have to wear a medic alert bracelet with that on it. They put me back on Gabapentin as that is not what was causing the heart arrhythmias. and I have been on it since.

You may also like...